I've stopped taking T4 and just using T3 - so why do I feel so bad?!?!

I am ramping up to doing the CT3M. I did adrenal saliva test to confirm I do have weak adrenals and DHEA is on the floor.

I am currently on 140mg of T4 and 40 mg of T3.

I

have stopped takiong T4 over the last few days and concentrated on justtaking T3 in 2 doses - 20 mg in morning around 7am and 20 mg of T3 early afternoon.

I feel shaky, edgy, not sleeping well at night (which is unusual for me) and feeling generally a bit 'adrenal-ish' of that makes sense.

Whay would this be? I am completely confused now!

Lizanne

7 Replies

oldestnewest
  • To help you... I was on 100 mcg T4 and my consultant swapped me to 50mcg T4 and 10mg T3 ...... I also felt mega shaky and could not sleep. This is what I was told and why I was put on combined therapy... my body was showing signs of not using T4...(All my symptoms that I had given and listed). I have had no other tests..this was just a trial for me....but I was told that it had to only be used in a morning as T3 is really metobilic function....so 'maybe' the split does..who knows...later in the day...might be the culprit?.... all the best of luck... it is all a bum isn't it...seems a total minefield area.

  • You're right it is a total bum!! I too had been told my T4 was probably cancelling out my T3 so that's why I cut the T4 to see if that would improve the efficacy of the T3 and have a beeter impact on me.

    With the CT3M approach they focus more on what time of the morning you take the T3 dose and reduce the T4 - I think I need to go back to Paul Robinsons book on this one.

  • Perhaps you need to split the dose and reduce it? Has T4 been reduced gradually? Adrenal supplement?

  • I did gradually reduce the T4 but maybe not as gradually as you are meant to? The thing is I had read that T4 can stay in your system for about 8 weeks so I assumed I had a lot stored and could therefore cut daily usage of it.

    Re adrenal supplement - I am not on any at the moment but my private gp is going to put back on DHEA and pregnenolone as my adrenal and dhea results were low. I am hopeful the CT3M approach will work as that seems to give people better results from their thyroid meds - T3 in particualr and helps their adrenals. I am just puzzling through the approach as I have obviously gone wrong somewhere....brain fog - duh its one of my big problems!!

  • Ok, you were on 140mcg ONE HUNDRED AND FORTY micrograms of T4 and you 'stopped' this abruptly. No problem there, it is 'allowed' to stop it all at once.

    However your body is now 'deprived' of 140mcg of T4, even if you had problems in converting to T3 you were converting some of those 140mcg to T3 anyway....

    you are getting 'hypo' that is what is happening :)

    In time you are supposed to up your T3......have you got anyone to guide you in this? is your doctor aware of what you are doing?

    if you don't up the T3 when it is due to be upped and in the right dosage you could become more hypo over the next few days.

    I was taking 3.5 grains of NDT last year (which contains T4), I stopped it and started on T3, after 5 days I was very hypo, however my doctor got me to up my T3 by small amounts weekly which meant that I quickly got better.

  • This is my second time trying to reply to this - hope it appears!

    Thank you for advise. I am using the CT3M protocol as a guide and I will be discussing this with my private GP when I meet him in a few weeks. He thinks I need pregnenolone and DHEA again for my adrenals. I have tried lots of ways of fixing them over the years and while my latest saliva tests looked beeter there is still obviosuly a problem there particularly with DHEA.

    I know we are all different but do you mind if ask what dosage of T3 you started on and what you increased by and what you are on now? Has it helped you in any way - have you had any improvements? I am really trying to do a lot of research on this so I know how to approach this and if there is any chance of finally get hair back and getting rid of brain fog and lethargy!!

  • Sandra. Cinnamon and Nobodys driving - I just wanted to thank all 3 of you for responding with such helpful information. Its so greatl to get your advice that I wanted to respond to each of you indiviidualy - hence comments above!

You may also like...